Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 25, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 18, 2007, 4:32 AM EDT for 5 counties in Florida. It took effect at Mar 18, 2007, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2007, 4:32 AM EDT (08:32 UTC)
- In effect from
- Mar 18, 2007, 11:00 AM EDT
- Expired
- Mar 18, 2007, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2868 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 180832 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 432 AM EDT SUN MAR 18 2007 ...RED FLAG WARNING FOR GLADES, HENDRY, COLLIER, MAINLAND MONROE, WESTERN PALM BEACH, WESTERN BROWARD, AND WESTERN DADE COUNTIES TODAY... FLZ063-066-069-070-190000- /O.UPG.KMFL.FW.A.0015.070318T1500Z-070318T2200Z/ /O.NEW.KMFL.FW.W.0025.070318T1500Z-070319T0000Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 432 AM EDT SUN MAR 18 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AIR WILL LINGER OVER INTERIOR AND WEST COASTAL PORTIONS OF SOUTH FLORIDA TODAY...DESPITE SURFACE WINDS SHIFTING TO THE NORTHEAST. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AGAIN TODAY. PORTIONS OF GLADES, HENDRY AND COLLIER COUNTIES WILL SEE THE DRIEST CONDITIONS TODAY, WHERE RELATIVE HUMIDITIES MAY BOTTOM OUT AS LOW AS 20 PERCENT FOR SEVERAL HOURS. WITH OFFSHORE FLOW ACROSS THIS REGION, ONLY A SLOW RECOVERY OF MOISTURE IS EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-071-073-075-190000- /O.NEW.KMFL.FW.W.0025.070318T1500Z-070319T0000Z/ PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 432 AM EDT SUN MAR 18 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. VERY DRY AIR WILL LINGER OVER INTERIOR PORTIONS OF SOUTH FLORIDA TODAY...DESPITE SURFACE WINDS SHIFTING TO THE NORTHEAST. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AGAIN TODAY...BEFORE NORTHEASTERLY WINDS CAN BRING AN ADEQUATE INCREASE IN LOW-LEVEL MOISTURE TO THE REGION LATER THIS AFTERNOON OR EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GS/DD
1 follow-up statement
000 WWUS82 KMFL 181802 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING NOW IN EFFECT FOR ALL OF MAINLAND SOUTH FLORIDA FOR THE REST OF THE AFTERNOON... FLZ068-072-074-190000- /O.EXA.KMFL.FW.W.0025.000000T0000Z-070319T0000Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN- 202 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY AIR WILL REMAIN ACROSS THE EAST COAST METROS OVER THE NEXT 3 TO 4 HOURS BEFORE BEING PUSHED INLAND BY AN INCREASINGLY EAST WIND. AREAS IMMEDIATELY ALONG THE COAST WILL LIKELY NOT MEET RED FLAG CRITERIA DUE TO ATLANTIC MOISTURE PUSHING INTO THE AREA LIMITING THE DURATION OF THE LESS THAN 35% RH, HOWEVER OVER WESTERN PORTIONS OF THE METRO PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES RELATIVE HUMIDITIES HAVE ALREADY DROPPED BELOW 35% FOR NEARLY TWO HOURS AND IN SOME CASES RHS HAVE DROPPED INTO THE 20S. LATE IN THE AFTERNOON AND CLOSER TO SUNSET EASTERLY WINDS ARE EXPECTED TO DRAG IN MORE ATLANTIC MOISTURE AS TEMPERATURES COOL ACROSS THE AREA INCREASING RHS ACROSS THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-066-067-069>071-073-075-190000- /O.CON.KMFL.FW.W.0025.000000T0000Z-070319T0000Z/ GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 202 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY AIR WILL LINGER OVER INTERIOR PORTIONS OF SOUTH FLORIDA TODAY...DESPITE SURFACE WINDS SHIFTING TO THE NORTHEAST. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AND POSSIBLY INTO THE TEENS AT A FEW LOCATIONS AGAIN TODAY...BEFORE NORTHEASTERLY WINDS CAN BRING AN ADEQUATE INCREASE IN LOW-LEVEL MOISTURE TO THE REGION LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 4:28 AM EDT, 4 minutes earlier.
Area forecast discussion, Mar 18, 4:28 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 428 AM EDT SUN MAR 18 2007 .DISCUSSION... A BEAUTIFUL AND PLEASANTLY COOL NIGHT IS CURRENTLY IN PROGRESS ACROSS THE SOUTH FLORIDA PENINSULA...WITH CLEAR SKIES...LIGHT NORTH WINDS AND TEMPERATURES RANGING FROM THE UPPER 40S INLAND TO THE LOWER 60S ALONG THE COAST. AFTER A COOL START TO THE DAY... TEMPERATURES WILL WARM INTO THE MID 70S BY LATE AFTERNOON AS SKIES REMAIN MOSTLY SUNNY ACROSS THE REGION. LOW-LEVEL WINDS WILL SLOWLY VEER TO THE NORTHEAST AS SURFACE HIGH SHIFTS EASTWARD OFF THE ATLANTIC COAST...BUT THE LOWER TROPOSPHERE WILL REMAIN TOO DRY TO SUPPORT ATLANTIC COASTAL SHOWERS UNTIL MONDAY. MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE EXTENT OF THE SHORT TERM PORTION OF THIS FORECAST...WITH DEEP UPPER LOW OVER THE NORTHEAST EXPECTED TO RAPIDLY EJECT ACROSS THE CANADIAN MARITIMES AS AN UPSTREAM SYSTEM DROPS SOUTHEASTWARD TOWARD THE GREAT LAKES. THE FLOW ALOFT ACROSS SOUTH FLORIDA WILL WEAKEN AND BECOME MORE ZONAL THROUGH MID- WEEK...WITH SEVERAL WEAK SHORTWAVE TROUGHS PASSING ACROSS THE AREA EXPECTED TO ENHANCE THE COVERAGE OF SHOWERS FROM MONDAY NIGHT INTO TUESDAY. VERY LITTLE CHANGE IS EXPECTED THROUGH THE END OF THIS FORECAST PERIOD...WITH GFS/ECMWF/CMC ALL IN AGREEMENT ON THE PRESENCE OF WEAK UPPER LEVEL TROUGHING ACROSS SOUTH FLORIDA THROUGH THE END OF THE WEEK. AT THE SURFACE...HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE NORTHEASTERN STATES AND NORTH ATLANTIC OCEAN IN THE WAKE OF DEPARTING UPPER LOW BY MID-WEEK. THE COMBINATION OF EASTERLY LOW-LEVEL FLOW AND WEAK SUPPORT FOR VERTICAL MOTION ALOFT WILL MAINTAIN A THREAT FOR SHOWERS EACH DAY. EXPECT THE COVERAGE OF SHOWERS TO BECOME MORE WIDESPREAD BY WEDNESDAY/THURSDAY...AS UPPER TROUGH BECOMES SLIGHTLY MORE AMPLIFIED OVER FLORIDA IN RESPONSE TO RIDGING OVER THE CENTRAL GULF DOWNSTREAM FROM CUTOFF UPPER LOW OVER THE SOUTHWESTERN U.S. INITIAL INSPECTION OF MID-LEVEL LAPSE RATES INDICATES A SMALL POTENTIAL FOR THUNDERSTORMS...MAINLY OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA...BUT WILL AWAIT STRONGER MODEL CONSISTENCY BEFORE INCLUDING THUNDER IN THE FORECAST. AS THE CUTOFF LOW OVER THE SOUTHWEST BEGINS TO SHIFT EASTWARD OVER THE SOUTHERN PLAINS LATE IN THE WEEK...DOWNSTREAM RIDGING WILL LIMIT THE COVERAGE OF PRECIPITATION ACROSS THE AREA...WITH A RETURN TO WARM AND MUGGY CONDITIONS BY FRIDAY. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NW FLOW SHOULD CONTINUE AT THE EAST COAST TERMINALS INTO MID MORNING DUE TO LAND BREEZE...BUT SHOULD SHIFT TO THE NE BY MIDDAY AS SFC HIGH TO THE NORTH OF THE REGION SHIFTS EAST SLIGHTLY. ON THE WEST COAST...NE FLOW AT KAPF EXPECTED UNTIL MID AFTERNOON...WHEN NAM/LOCAL WRF SUGGEST SEA BREEZE WILL DEVELOP. THIS WILL ALLOW A SHIFT TO THE NW FOR A FEW HOURS DURING THE MID-AFTERNOON TO EARLY EVENING. && .MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO BE MET ACROSS THE GULF STREAM THROUGH LATE MONDAY...AND ADVISORY WILL BE EXTENDED ACCORDINGLY. NORTH TO NORTHEAST FLOW WILL REMAIN IN THE 15-20 KNOT RANGE ACROSS THE COASTAL WATERS...BUT SHOULD VEER TO THE EAST THROUGH MID-WEEK ALLOWING SEAS TO SLOWLY SUBSIDE. OTHERWISE...THE MAIN MARINE HEADLINE FOR THE UPCOMING WEEK WILL UNDOUBTEDLY BE THE VERY FAVORABLE SETUP FOR RIP CURRENTS ALONG THE ATLANTIC BEACHES. DEVELOPING EASTERLY FLOW REGIME WILL PROVIDE THE NECESSARY CONDITIONS FOR A MODERATE TO HIGH RISK OF RIP CURRENTS DURING MUCH OF THIS PERIOD. && .FIRE WEATHER... ANOTHER RED FLAG WARNING WILL BE ISSUED LATER THIS MORNING FOR ALL BUT THE ATLANTIC COAST METRO ZONES...AS CONDITIONS APPEAR VERY FAVORABLE FOR ANOTHER DANGEROUS FIRE WEATHER DAY ACROSS SOUTH FLORIDA. LOW DEWPOINTS REMAIN IN PLACE AT THE SURFACE...AND THE DIURNAL MIXING CYCLE WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL WELL BELOW WARNING CRITERIA BY LATE MORNING AND REMAIN LOW THROUGH EARLY EVENING. AT THIS TIME...WILL NOT BE ISSUING ANOTHER FIRE WEATHER WATCH AS EASTERLY LOW-LEVEL FLOW IN PLACE BY MONDAY WILL ALLOW RH VALUES TO RISE ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 62 76 67 / - - 10 10 FORT LAUDERDALE 74 63 78 69 / - - 10 10 MIAMI 74 64 77 67 / - - 10 10 NAPLES 73 54 76 61 / - - - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075. AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT MONDAY MORNING FOR AMZ650-AMZ651-AMZ670-AMZ671. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 18, 12:40 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1240 AM EDT SUN MAR 18 2007 FLZ063-066>075-181630- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1240 AM EDT SUN MAR 18 2007 ...WIND CHILLS UPPER 30S TO MID 40S INTERIOR TONIGHT... ...GULF STREAM SEAS 8 TO 10 FEET OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S ACROSS MOST OF INTERIOR SOUTH FLORIDA, WITH READINGS DROPPING TO NEAR 50 IN THE PALM BEACH METRO AREA. THESE READINGS WILL COMBINE WITH NORTHERLY WINDS TO CREATE WIND CHILLS AS LOW AS THE UPPER 30S TO MID 40S LATE TONIGHT ACROSS INTERIOR AREAS. WAVES: NORTHERLY WINDS AROUND 15 MPH WILL ALLOW GULF STREAM SEAS TO REMAIN AT 8 TO 10 FEET OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WINDS WILL SHIFT NORTHEAST ACROSS THE ATLANTIC WATERS, ALLOWING SEAS IN THE GULF STREAM TO DECREASE TO 6 TO 8 FEET BY SUNDAY AFTERNOON AND 5 TO 7 FEET SUNDAY NIGHT. SEAS WILL DROP BELOW 7 FEET ON MONDAY. THE THREAT FOR RIP CURRENTS WILL INCREASE ACROSS THE ATLANTIC COAST BEACHES EARLY NEXT WEEK AS A MODERATE TO STRONG EASTERLY FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.